My sister was on all that too She was a pain management patient and she went c/t and it took her 8 dayz , but she said it was on/off after that but today she is doin fabulous and she does not regret. I wish I had her balls I went to a methadone clinic , I get dosed 45 mg of it so I will not go in to detox and I can wean myself off slowly
So you are maintaining with 45 mg methadone... I am taking 40 mg a day. I also take percocet 7.5 every month . I am prescribed them 2 each in the morning then 1 each at noon and 1 each at bedtime. I have pain still and depression. I want off the pills but am afraid to ask my doctor for help. I have been out of pills before over a weekend or mabey 4 days and it got pretty bad. Enough where I dont want to go there again till I know just how bad it will get.
I had no speep at night...just tossed and turned..and tossed and turned some more. Wasnt fun and felt sick. All I could think of is why isnt the doctor calling me back with my prescription ready.
I would definitely not suggest cold turkey, the withdrawals you had before you will have again and theyare dangerous. Also, because methadone is a long acting opiate it can take up to 30, even 60 days to experience withdrawals. You should'nt be afraid to talk to your doctor although I totally understand why you would be. If you really want off the pills you could wean yourself off of percocet and maintain on methadone and VERY slowly wean off of that. I know you said you tried to taper before but if you want to be safely off of the pills you really do have to taper. May I ask why you want off the pills if you have chronic pain?
I want off the pills because I think they contribute to my depression. I also sometimes think I could do without the high dose I have been taking for so long. When I run low on pills ( which I almost always seem to do every month in the third week ) I can survive on just methadone. My right arm has nerve damage as a result of a botched surgery (thorasic outlet decompression). I also have a damaged phrenic nerve and have palsey of my right diaphram and am on oxygen therapy for the lung not working. My arm works about 90% range of motion but really hurts when I use it. I am torn between needing the pills to function and wanting my olf self back. I have been on these since 2002 when my surgery was. I have been on prozak for the last few years but with help from a therapist am off them now. When I go below 2-3 methadone per day my arm starts hurting again after about 2 days....perhaps I should just try to do without the oxycodone first and see how that goes for a couple months then try to ween off the methadone? The thing is I feel best when I take them both. The pain wears me out halfway through my day. If all I take is methadone or try to take only 1 or 2 oxycodones with it I feel bad and dont want to leave my chair to do anything.
I was working after my surgery for a long time thanks to some great employers that I had but since that job went away I have been on dissability. I get depressed and angry and want my old life back. I have major depression on top of this. Im off prozak and have lost weight (been trying) and want to go back to work.....Im frustrated by the whole thing...sh&t...
Thanks for the reply and help. Please post back some advice as I think you are a doctor? Right?
I have been off the Prozak for about 3-4 months. The depression was better till about 3 weeks ago it seems. Just some days are worse then others. It helps to think that I am working hard to get my old life back. All my family keeps saying " where is the old brother I had , wish I had him back ". I admit that after that bad surgery I am a different person. It changed my life for sure. What I notice the most is that when I try to go off the pain pills I start to feel like the old me accept the withdraws. The withdraws are strong but at the same time my head gets clear... If it wasnt for this stupid arm pain. After 3 days I cave. The arm starts acheing and the feelings of sandpaper on the skin and burning get worse. My deltoid muscle is the worse though all the c 4-5-6-7 brachial plexus group was streched out. I could tell you a story about the doctor comming to work drunk to do a emergency surgery on someone and getting fired just 2 months after he did my fine surgery. But my therapist says I should not be bitter anymore. It will consume you if you let it she says. I guess I was pretty upset for a long time about it..but Im over it now. Had to forgive him before it ruined the rest of my life being mad. Whats done is done dont dwell in the past she says. Here I go again living in 2002 anger. Its hard not to get worked up about it still.
So I guess I will taper down the percocets then start to work on the methadone. I feel the best when I take both togather but I always run out of percocets early and Im tired of that. I try to take them as it says on the bottle but if I feel better with more its hard for me to say no. I can kick the percocets...I just have to be very careful I dont over do it with my arm. The more I use it say to lift anything repetitivly or anything heavy I just pay for it with pain, sometimes for 2-3 days it will burn and ache.
Yes I was on neurontin for a while just after the surgery. Did not help back then but my arm was completly dead and could not even move back then.
How do I do it slowly? Should I go from 4 pills a day to 3 for a month then the next month do 2 pills a day or should I do 2.5 a day? Whats a comfortable decline?
Thanks for all your help. You are deffinitly a asset here for all the people needing help. To have a doctor to help on the internet really helps as I dont want to talk to my doctor. Im afraid she will just yank the prescription and say see how you do with that.
I am not an MD but I do have a masters in clinical and bio. psych/pharmacology and a doctorate in bio.chem./bio. psych (neuro. psych.) I'm a licensed psychologist I own my own practice in my own building with a specialty in neurological psych.I am also CAADAC certified, so is my husband. He is an MD. He works at a methadone clinic, we went to UCLA together where I did my undergrad and doctorate.
Anyhow, if the pain is controlled by the methadone then yea it would be worth a try to just use the methadone. If you feel any withdrawal symptoms then try tapering the oxycodone then just taking 2-3 doses of methadone a day. You can wean off of the methadone later but I don't know how you might want to manage that type of severe pain without medication. How long after you stopped taking the prozac did you begin feeling depressed? SSRI's like prozac take 2-3 weeks to be in full effect and another few weeks after that before things like compulsion are diminished. Prozac needs to be tapered off since it as made so many changes in your serotonin neurons and receptors and this takes a while for you brain to equalize again. Did you stop taking te prozac suddenly? Also, if there is an actual chemical imbalance (your brain is not producing a normal amount of serotonin) which can have an onset later in life pretty much at any time, then medication is necessary to help the depression. I'm just wondering if it is possible that te opiates are not what is makinf your depression worse. I know your situation cannot be easy. Though I own my own practice and the building, once my daughter turned 3 (in Jan.) I insisted on seeing patients again b/c I love doing what I do, it drives me nuts to be away from my office too long.
You also mentioned you have nerve damage due to your thorasic outlet decompression going bad. Have you tried any medications geared directly to your nerves like gabapentin (neurontin)?
I also wanted to ask if the methadone alone relieves your pain or if it interferes with your daily activities? If not, then managing your pain with just methadone might be a really good idea.
hey thanks! I got your e-mail and I responded earlier. I gave you my personal e-mail cause I hate checking that other one there are over 2000 msga in there. I will get all tat info. to u as soon as I can. I try to post as much as I can in here when I'm online and net thing I know I've got pstients to see, classes to teach and it will take a while to type that info. out.
PLEASE HELP!! am addicted to opiates. I really want to stop but i cant I get too sick. i dont do illegal drugs just painkillers. really want to wean myself off but i dont know how. i take around 10 to 12 nearly every day. anyone please i need advice, thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.